Antibiotics-associated hemorrhagic colitis caused by Klebsiella oxytoca: Two case reports

Youngmin Youn, Sang Won Lee, Hyun Hae Cho, Sanghui Park, Hae Sun Chung, Jeong Wan Seo

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

Nowadays, Klebsiella oxytoca is described as a causative organism for antibiotic-associated hemorrhagic colitis (AAHC). Here we report two cases of pediatric AAHC, from which K. oxytoca was cultured after starting amoxicillin- clavulanate or amoxicillin treatment. The patients developed severe abdominal pain and a large amount of bloody diarrhea. K. oxytoca was obtained in intestinal fluid culture of a boy through the colonoscopy. On the other hand, colonic tissue culture and intestinal fluid culture were negative of the other patient. K. oxytoca was detected in stool culture when he was admitted. These cases showed characteristic endoscopic findings of segmental hemorrhagic colitis, and both boys recovered spontaneously within 2-3 days after they stopped taking the antibiotics. Therefore, in children who develop relatively large amount of bloody diarrhea after antibiotic treatment, we should consider AAHC caused by K. oxytoca.

Original languageEnglish
Pages (from-to)141-146
Number of pages6
JournalPediatric Gastroenterology, Hepatology and Nutrition
Volume21
Issue number2
DOIs
StatePublished - 1 Apr 2018

Bibliographical note

Publisher Copyright:
© 2018 by The Korean Society of Pediatric Gastroenterology, Hepatology and Nutrition.

Keywords

  • Antibiotic-associated diarrhea
  • Bloody diarrhea
  • Klebsiella oxytoca

Fingerprint

Dive into the research topics of 'Antibiotics-associated hemorrhagic colitis caused by Klebsiella oxytoca: Two case reports'. Together they form a unique fingerprint.

Cite this